Volume 9, issue 1 (2005)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 25
Issue 5, 2167–2711
Issue 4, 1631–2166
Issue 3, 1087–1630
Issue 2, 547–1085
Issue 1, 1–546

Volume 24, 7 issues

Volume 23, 7 issues

Volume 22, 7 issues

Volume 21, 6 issues

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Interests
Subscriptions
 
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
 
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Author Index
To Appear
 
Other MSP Journals
Kleinian groups and the rank problem

Ilya Kapovich and Richard Weidmann

Geometry & Topology 9 (2005) 375–402
Bibliography
1 I Agol, Tameness of hyperbolic 3–manifolds arXiv:math.GT/0405568
2 J M Alonso, e al., Notes on word hyperbolic groups, from: "Group theory from a geometrical viewpoint (Trieste, 1990)", World Sci. Publ., River Edge, NJ (1991) 3 MR1170363
3 G N Arzhantseva, On quasiconvex subgroups of word hyperbolic groups, Geom. Dedicata 87 (2001) 191 MR1866849
4 G N Arzhantseva, A Y Ol’shanskiĭ, Generality of the class of groups in which subgroups with a lesser number of generators are free, Mat. Zametki 59 (1996) 489, 638 MR1445193
5 G Baumslag, C F Miller III, H Short, Unsolvable problems about small cancellation and word hyperbolic groups, Bull. London Math. Soc. 26 (1994) 97 MR1246477
6 M Boileau, H Zieschang, Heegaard genus of closed orientable Seifert 3–manifolds, Invent. Math. 76 (1984) 455 MR746538
7 D Calegari, D Gabai, Shrinkwrapping and the taming of hyperbolic 3–manifolds, J. Amer. Math. Soc. 19 (2006) 385 MR2188131
8 R D Canary, A covering theorem for hyperbolic 3–manifolds and its applications, Topology 35 (1996) 751 MR1396777
9 N M Dunfield, W P Thurston, The virtual Haken conjecture: experiments and examples, Geom. Topol. 7 (2003) 399 MR1988291
10 D B A Epstein, J W Cannon, D F Holt, S V F Levy, M S Paterson, W P Thurston, Word processing in groups, Jones and Bartlett Publishers (1992) MR1161694
11 D Gabai, Convergence groups are Fuchsian groups, Ann. of Math. $(2)$ 136 (1992) 447 MR1189862
12 , Sur les groupes hyperboliques d'après Mikhael Gromov, Progress in Mathematics 83, Birkhäuser (1990) MR1086648
13 V Gerasimov, Detecting connectedness of the boundary of a hyperbolic group, preprint (1999)
14 S M Gersten, H B Short, Rational subgroups of biautomatic groups, Ann. of Math. $(2)$ 134 (1991) 125 MR1114609
15 M Gromov, Hyperbolic groups, from: "Essays in group theory", Math. Sci. Res. Inst. Publ. 8, Springer (1987) 75 MR919829
16 W Jaco, J H Rubinstein, 0–efficient triangulations of 3–manifolds, J. Differential Geom. 65 (2003) 61 MR2057531
17 K Johannson, Topology and combinatorics of 3–manifolds, Lecture Notes in Mathematics 1599, Springer (1995) MR1439249
18 I Kapovich, Detecting quasiconvexity: algorithmic aspects, from: "Geometric and computational perspectives on infinite groups (Minneapolis, MN and New Brunswick, NJ, 1994)", DIMACS Ser. Discrete Math. Theoret. Comput. Sci. 25, Amer. Math. Soc. (1996) 91 MR1364182
19 I Kapovich, R Weidmann, A Miasnikov, Foldings, graphs of groups and the membership problem, Internat. J. Algebra Comput. 15 (2005) 95 MR2130178
20 I Kapovich, H Short, Greenberg's theorem for quasiconvex subgroups of word hyperbolic groups, Canad. J. Math. 48 (1996) 1224 MR1426902
21 I Kapovich, R Weidmann, Nielsen methods and groups acting on hyperbolic spaces, Geom. Dedicata 98 (2003) 95 MR1988426
22 I Kapovich, R Weidmann, Freely indecomposable groups acting on hyperbolic spaces, Internat. J. Algebra Comput. 14 (2004) 115 MR2058318
23 M Kapovich, Hyperbolic manifolds and discrete groups, Progress in Mathematics 183, Birkhäuser (2001) MR1792613
24 W Magnus, A Karrass, D Solitar, Combinatorial group theory: Presentations of groups in terms of generators and relations, Interscience Publishers, New York-London-Sydney (1966) MR0207802
25 P Papasoglu, An algorithm detecting hyperbolicity, from: "Geometric and computational perspectives on infinite groups (Minneapolis, MN and New Brunswick, NJ, 1994)", DIMACS Ser. Discrete Math. Theoret. Comput. Sci. 25, Amer. Math. Soc. (1996) 193 MR1364185
26 E Rips, Subgroups of small cancellation groups, Bull. London Math. Soc. 14 (1982) 45 MR642423
27 J H Rubinstein, Polyhedral minimal surfaces, Heegaard splittings and decision problems for 3–dimensional manifolds, from: "Geometric topology (Athens, GA, 1993)", AMS/IP Stud. Adv. Math. 2, Amer. Math. Soc. (1997) 1 MR1470718
28 P E Schupp, Coxeter groups, 2–completion, perimeter reduction and subgroup separability, Geom. Dedicata 96 (2003) 179 MR1956839
29 Z Sela, The isomorphism problem for hyperbolic groups I, Ann. of Math. $(2)$ 141 (1995) 217 MR1324134
30 C C Sims, Computation with finitely presented groups, Encyclopedia of Mathematics and its Applications 48, Cambridge University Press (1994) MR1267733
31 J Souto, The rank of the fundamental group of hyperbolic 3–manifolds fibering over the circle, preprint (2005)
32 P Tukia, Homeomorphic conjugates of Fuchsian groups, J. Reine Angew. Math. 391 (1988) 1 MR961162
33 R Weidmann, The Nielsen method for groups acting on trees, Proc. London Math. Soc. $(3)$ 85 (2002) 93 MR1901370
34 R Weidmann, The rank problem for sufficiently large Fuchsian groups, Proc. Lond. Math. Soc. $(3)$ 95 (2007) 609 MR2368278